MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE® II BTB, RECON IB¿; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. TIGHTROPE® II BTB, RECON IB¿; NON-DEGRADABLE FIXATN FASTENER
Model Number TIGHTROPE® II BTB, RECON IB¿
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a sales representative reported via email that (qty.2) of an ar-1588btb-ib tightrope ii btb had the same failure when the pa was re-tensioning the btb tightrobe after cycling the knee.The surgeon drilled the tibia and femur sockets with a flipcutter 3.The implant was passed into the femur; an x-ray was taken to confirm the button on the cortex, and white tails were tensioned to bring the graft into the femoral socket.The tibia side was then passed, the button attached and tightened down on the tibia side.The surgeon cycled the knee and re-tensioned the tibia.Then, when the pa tensioned the femur one last time and noticed the white tensioning tails felt off.The surgeon probed the graft, and it easily came out of the femoral tunnel.The surgeon had to cut out the tibia suture and pull the graft out of the medial portal.The graft was not salvageable, so they had to get a new allograft graftlink.The same issue occurred after the same steps were retaken with the second ar-1588btb-ib tightrope ii btb used.After cycling the knee this time, they noticed that the metal button could slide wherever it wanted on the two whitetails, but the implant was still secured to the graft.The surgeon completed the case by taking one tail and passing through a different hole in the tightrope, tying the white tails down over the button, and then taking those tails and backing it up into a swivelock on the femur.The surgeon was satisfied with the outcome of the graft integrity and the tension.This was discovered during an all-inside allograft acl reconstruction procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 02/11/2025: since this was the 2nd implant to fail, they utilized the white sutures from the tightrope and inserted them into a swivelock near the femoral tunnel.This allowed for adequate tensioning of the graft into the femoral socket.The delay in the case was due to the need to re-prep a new graft link, open new implants, and repass all sutures.When it happened the 2nd time, they had to insert a swivelock on the femur to prevent doing the whole thing for the 3rd time.There was an added 60 minutes total to the case time, with about 50-60 minutes of additional anesthesia administered to the patient due to the implant failure.No adverse effects or significant damage on or after the surgery for the patient.It was reported that the patient did not experience a reduced quality of life due to the deviation.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
TIGHTROPE® II BTB, RECON IB¿
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21445971
Report Number1220246-2025-00618
Device Sequence Number20818126
Product Code MBI
UDI-Device Identifier00888867319677
UDI-Public(01)00888867319677(11)240213(17)290131(10)15206252
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K241235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE® II BTB, RECON IB¿
Device Catalogue NumberAR-1588BTB-IB
Device Lot Number15206252
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown